Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 285, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 6, 2007, 8:27 PM CDT for Clark County, Kansas. It was in force for 17 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2007, 8:27 PM CDT (01:27 UTC)
- Expired
- Sep 6, 2007, 8:44 PM CDT
- In force
- 17 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Clark County, KS
The radar
The Dodge City radar (KDDC), 65 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 8:30 PM CDT | TSTM WND DMG | 4 Nnw Ashland, KS | SEVERAL TREES DOWN. POWER LINES DOWN FROM TREES BLOWING INTO THEM. |
| Sep 6, 8:30 PM CDT | TSTM WND GST 75 | 4 Nnw Ashland, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2665 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 070128 SVRDDC KSC025-070200- /O.NEW.KDDC.SV.W.0285.070907T0127Z-070907T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 827 PM CDT THU SEP 6 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLARK COUNTY IN SOUTHWEST KANSAS. * UNTIL 900 PM CDT * AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ASHLAND...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... ASHLAND... SITKA... RURAL RESIDENCES OF SOUTHEASTERN CLARK COUNTY. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AT 811 PM CDT...THE PUBLIC REPORTED AN ESTIMATED 60 MPH WIND GUST 7 MILES WEST NORTHWEST OF ASHLAND. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR CLARK COUNTY. LAT...LON 3731 9979 3715 9985 3698 9961 3732 9952 $$ UMSCHEID
1 follow-up statement
000 WWUS53 KDDC 070144 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 843 PM CDT THU SEP 6 2007 KSC025-070153- /O.CAN.KDDC.SV.W.0285.000000T0000Z-070907T0200Z/ CLARK KS- 843 PM CDT THU SEP 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER SOUTHEASTERN CLARK COUNTY. LAT...LON 3731 9979 3715 9985 3698 9961 3732 9952 $$ UMSCHEID
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:49 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Sep 6, 2:49 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 249 PM CDT THU SEP 6 2007 .DISCUSSION... DAYS 1-2... THIS MORNINGS ANALYSIS WAS SHOWING A LEE TROF EXTENDING ACROSS OUR CWA WITH THE COLD FRONT STILL LOCATED OVER NEBRASKA. NAM AND GFS BOTH AGREE TODAY IN KEEPING OUR FRONT NORTH OF THE AREA THIS AFTERNOON SO ANY CONVECTION EXPECTED LATE TODAY AND EARLY THIS EVENING WILL MAINLY BE FROM AFTERNOON HEATING ALONG LEE TROF. WITH THIS IN MIND WILL BE FOLLOWING SATELLITE AND RADAR TRENDS ON THIS BUT BASED ON EXPECTED INSTAB IT STILL LOOKS LIKE THE BETTER CHANCE WILL BE IN THE NORTH/NORTHEAST. AS OUR S/W TROF MOVES EAST ACROSS THE CNTL PLAINS EARLY TONIGHT OUR COLD FRONT WILL SLIDE SOUTH INTO KANSAS. INSTAB AND LIFT REMAINS MORE FAVORABLE ACROSS THE EAST OVERNIGHT SO CURRENT GRIDS WITH HIGHER CHC POPS IN THE EAST STILL LOOKS GOOD. BY FRIDAY THE OUR COLD FRONT WILL BECOME STATIONARY ACROSS OKLAHOMA AND THE TEXAS PANHANDLE AS A LARGE AREA OF TROPICAL MOISTURE MOVES INTO THE SRN PLAINS. AT THIS TIME APPEARS THAT ALL MODELS KEEP THE BETTER 925-7H FGEN AND MOISTURE SOUTH OF THE BORDER DURING DAY. LATE FRIDAY NIGHT INTO EARLY SATURDAY DID NOTICE THAT A 7H LOW IS PROGGED TO MOVE NORTHEAST ACROSS OK INTO SC KS AS A WEAK S/W TROF ASSOCIATED WITH THE RIGHT EXIT REGION OF A 25H JET WILL CROSS OUR SOUTHERN CWA FROM WEST TO EAST. THIS MAY BE ENOUGH TO DRAW SOME MOISTURE AND PCPN INTO OUR SOUTHERN CWA...ESPECIALLY IN THE SE. DAYS 3-7... FORECAST CHALLENGE WILL BE PRECIPITATION AND TEMPERATURES. TIMING REMAINS TO BE AN ISSUE WITH THE NEXT UPPER LEVEL TROUGH DROPPING THROUGH THE ROCKIES EARLY THIS PERIOD. MODELS INDICATE THE UPPER LEVEL TROUGH DEEPENING AND MOVING ACROSS THE NORTHERN ROCKIES SUNDAY AND INTO THE CENTRAL PLAINS STATES MONDAY. HOWEVER, UNCERTAINTY STILL REMAINS WITH THE MODELS IN CONSIDERATION TO TIMING AND POSITIONING OF THIS SYSTEM. THE GFS CONTINUES TO BE A LITTLE AHEAD OF THE ECMWF AND CANADIAN MODELS IN THE PROGRESSION OF THE TROUGH. AT THE SURFACE, A COLD FRONT ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL DROP SOUTH INTO KANSAS MONDAY. AGAIN, TIMING AND POSITIONING OF THE FRONTAL BOUNDARY REMAINS UNCLEAR AS DOES HOW COOL THE AIR BEHIND THE FRONT WILL BE WHEN IT DOES ARRIVE. THE GFS ALSO INDICATES COOLER TEMPERATURES AT H85 (UPPER SINGLE DIGITS) THAN THE ECMWF (H85 TEMPS IN LOW TO MID TEENS) IN THE INITIAL SURGE BEHIND THE FRONT. REGARDLESS, THE TREND REMAINS TO BE FOR COOLER TEMPERATURES ACROSS WESTERN KANSAS TO BEGIN THE WEEK. MAY TWEAK TEMPERATURES DOWN JUST A BIT MONDAY AND TUESDAY. A CHANCE OF THUNDERSTORMS CAN ALSO BE EXPECTED IN ASSOCIATION WITH THE COLD FRONT AS THE UPPER LEVEL TROUGH DIGS THROUGH THE PLAINS LATE SUNDAY AND MONDAY. AGAIN, THE GFS IS A LITTLE QUICKER THAN THE ECMWF AND CANADIAN MODELS BRINGING THE FRONT THROUGH. THE ECMWF/CANADIAN ALSO INDICATE THE UPPER LEVEL TROUGH REMAINING MORE POSITIVELY TILTED THAN THE GFS. THE 12Z RUN OF THE GFS ENSEMBLES EVEN BEGIN TO SHOW A FEW PERTURBATIONS LEANING TOWARDS THE ECMWF/CANADIAN SOLUTION. HOWEVER, TIMING AND POSITIONING OF THE FRONTAL BOUNDARY WILL CONTINUE TO BE A CONCERN AS TO WHERE THUNDERSTORM DEVELOPMENT MIGHT TAKE PLACE. SOME MOISTURE WILL BE AVAILABLE WITH H85 DEWPOINTS IN THE LOW TO MID TEENS AHEAD OF THE FRONT BUT QUICKLY DRY OUT BEHIND THE FRONT. PLAN TO MAKE ONLY SLIGHT ADJUSTMENTS IN THE GOING POPS. && .AVIATION... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE INTO THE WESTERN HIGH PLAINS TODAY. AT THE SURFACE, A LEE SIDE TROUGH OF LOW PRESSURE WILL REMAIN ALONG THE KANSAS AND COLORADO BORDER WHILE A COLD FRONT IN NEBRASKA DROPS SLOWLY SOUTH INTO NORTHERN KANSAS BY THIS EVENING. EXPECT A CHANCE OF THUNDERSTORMS THIS EVENING AND INTO THE OVERNIGHT HOURS ALONG AND AHEAD OF THE FRONT. VFR CONDITIONS WILL PERSIST INITIALLY THIS EVENING, HOWEVER, MVFR/IFR CONDITIONS MAY BE POSSIBLE IN AND AROUND ANY THUNDERSTORMS THAT MAY DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 65 83 60 / 0 20 10 20 GCK 99 63 83 57 / 0 20 0 0 EHA 97 62 83 58 / 30 30 0 30 LBL 99 65 84 60 / 0 20 20 30 HYS 95 65 82 58 / 0 30 0 0 P28 94 71 85 66 / 0 30 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/32/32
Hazardous weather outlook, Sep 6, 5:10 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 510 AM CDT THU SEP 6 2007 KSZ043-044-061>063-074>076-084-085-071015- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS- 510 AM CDT THU SEP 6 2007 /410 AM MDT THU SEP 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-064>066-077>081-086>090-071015- TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS- KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 510 AM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. LARGE HAIL AND WIND GUSTS TO OVER 60 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED FROM 4 PM THROUGH MIDNIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Sep 6, 7:32 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
732 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 2 E HEALY 38.60N 100.59W
09/06/2007 E0.88 INCH LANE KS PUBLIC
&&
LEELocal storm report, Sep 6, 7:51 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
751 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 8 SE FOWLER 37.29N 100.11W
09/06/2007 E50 MPH MEADE KS PUBLIC
&&
LEELocal storm report, Sep 6, 7:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM NON-TSTM WND GST 4 S MINNEOLA 37.38N 100.01W
09/06/2007 E60.00 MPH CLARK KS TRAINED SPOTTER
0750 PM HAIL SHIELDS 38.62N 100.45W
09/06/2007 E0.75 INCH LANE KS TRAINED SPOTTER
&&
BURKELocal storm report, Sep 6, 8:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
803 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 1 SE BLOOM 37.47N 99.87W
09/06/2007 E0.75 INCH FORD KS PUBLIC
&&
BURKELocal storm report, Sep 6, 8:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 4 SE MEADE 37.24N 100.29W
09/06/2007 MEADE KS PUBLIC
FIVE TELEPHONE POLES BLOWN DOWN AND A 10 FOOT BY 12 FOOT
SHED DAMAGED AND MOVED 30 FEET.
&&
LEELocal storm report, Sep 6, 8:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
814 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND GST 7 WNW ASHLAND 37.21N 99.89W
09/06/2007 E60 MPH CLARK KS PUBLIC
&&
LEEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:11 PM CDT | Special Weather Statement | DDC | Lane | 49 min |
| Sep 6, 7:25 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 33 min |
| Sep 6, 7:30 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 45 min |
| Sep 6, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 47 min |
| Sep 6, 8:35 PM CDT | Special Weather Statement | DDC | Comanche | 40 min |
| Sep 6, 8:54 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 36 min |
| Sep 6, 9:21 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.